Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 6, 2021Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 6:43 PM CDT for Fentress County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2021, 6:43 PM CDT (23:43 UTC)
Expired
Oct 6, 2021, 7:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
30

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS84 KOHX 062343
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Wed Oct 6 2021
 
TNZ034-070015-
Fentress TN-
643 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Fentress County through 715 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Jamestown, or near Grimsley, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Jamestown, Allardt and Grimsley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3620 8496 3620 8504 3645 8508 3644 8480
TIME...MOT...LOC 2343Z 191DEG 19KT 3625 8500 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:10 PM CDT, 33 minutes earlier.

Area forecast discussion, Oct 6, 6:10 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
610 PM CDT Wed Oct 6 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Airmass continues to destabilize this afternoon. Southeast areas
were recently upgraded to a slight risk and we have seen a few
rotating cells on radar. Strongest storm is now in northwestern
Cumberland Co but appears to be remaining below severe limits at
this time. No wind or svr wx reports thus far.

On the other side of the coin is the flood threat. Moisture axis now
set up across the Plateau where appreciable amounts have occurred,
particularly across portions of the southern plateau. We are
expecting a stronger impulse to gain strength by this evening across
northeastern AL. Energy will transfer northward across eastern
portions of the mid state with another round of heavier showers and
thunderstorms. It looks as though the bulk of the rainfall will
occur this evening with the heaviest amounts to the east of I-65.
Note however, Lawrence county was ambushed with upwards of 5 inches
of rainfall yesterday. Will therefore keep the Flash flood watch
going for all the current counties. There was some contemplation in
regard to pulling the watch for our westernmost counties. However,
given the heavier rainfall that fell prior, along with the very low
ffg values, will opt to keep the watch in tact. The watch will
remain in effect through Thursday morning. Otw, look for overnight
rainfall amounts to range from a quarter inch west to up to 1 1/2
inches along the Plateau. Pops tonight will range from 50% west to
likely to categorical along the Plateau.

Moving on, the upper low will be lifting off to the north on
Thursday with drier air moving in. Rainfall chances will decrease
down to just a 20-30 percent chance by Thursday evening.

For the near term temps, looking warmer than normal, especially with
low temps which will run a good 10 to 15 degree above normal.

In the ext fcst, upper ridging still expected to build into the
region through the weekend. A weakening frontal boundary will bring
both a brief and low percentage chance of showers for early next
week. Otw, its looking quite warm with elevated heights and warm
850 mb temps. Look for highs to hold in the 80s with lows in the
lower to mid 60s. That equates to about 12 to 15 degrees above
normal.

&&

.AVIATION...
00Z TAF DISCUSSION.

Upper level impulse will work northward this evening across
primarily the eastern half of the mid state. Airmass is rather
unstable and strong to severe storm potential will remain for CSV
through 03Z. Aft 03Z, showers to continue through at least 08Z to
10Z. Elsewhere, western and central middle TN taf sites will lean
toward NSW aft 06Z. Across the east, convective coverage should
begin to decrease late tonight with this trend continuing into the
day on Thursday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for Bedford-Coffee-
Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Oct 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Oct 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A flash flood watch is in effect through tonight for southern
locations approaching Tennessee/Alabama Border Region and across
central and southern portions of Cumberland Plateau Region.
Rainfall amounts of one to three inches, with locally higher
amounts, will be possible.

Isolated strong to severe thunderstorms will be possible this
afternoon and evening across most of Middle Tennessee. With
any strong to severe thunderstorms that do develop, main threats
will be strong to damaging winds and potentially large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and scattered thunderstorms continuing across eastern
portions of mid state region could cause continuing flooding
concerns across this area through at least Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

JB Wright

In the hours before

Special weather statement, Oct 6, 6:14 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CDT Wed Oct 6 2021

TNZ034-066-062345-
Cumberland TN-Fentress TN-
614 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of north central
Cumberland and southwestern Fentress Counties through 645 PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Crossville, or near Rinnie, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grimsley and Clarkrange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3603 8501 3604 8508 3628 8508 3626 8489
TIME...MOT...LOC 2314Z 190DEG 20KT 3609 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger
Local storm report, Oct 6, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLOOD            SPARTA                  35.93N  85.47W
10/06/2021                   WHITE              TN   SOCIAL MEDIA

            WATER ON ROADWAY AT HICKORY VALLEY ROAD.

&&

EVENT NUMBER OHX2100676

FBORDEN
Local storm report, Oct 6, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 NW CROSSVILLE         35.96N  85.05W
10/06/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            TREES DOWN NEAR THE CUMBERLAND COUNTY COMMUNITY COMPLEX
            ON LIVINGSTON ROAD IN CROSSVILLE

&&

EVENT NUMBER OHX2100677

BW
Local storm report, Oct 6, 6:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 N CROSSVILLE          36.02N  85.04W
10/06/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            TREES DOWN ON TABOR LOOP NORTH OF CROSSVILLE

&&

EVENT NUMBER OHX2100678

BW
Local storm report, Oct 6, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 N CROSSVILLE          36.02N  85.04W
10/06/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            TREES DOWN ON TABOR LOOP AND LAWSON ROAD NORTH OF
            CROSSVILLE

&&

CORRECTED FATALITIES...INJURIES

EVENT NUMBER OHX2100678

BW
Special weather statement, Oct 6, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Wed Oct 6 2021

TNZ034-070015-
Fentress TN-
643 PM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Fentress County through 715 PM CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Jamestown, or near Grimsley, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Allardt and Grimsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3620 8496 3620 8504 3645 8508 3644 8480
TIME...MOT...LOC 2343Z 191DEG 19KT 3625 8500

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:11 PM CDTSpecial Weather StatementOHXLewis34 min
Oct 5, 7:34 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis96 min
Oct 5, 9:08 PM CDTFlash Flood WarningOHXLawrence, Lewis, Wayne3 hr
Oct 6, 12:11 AM CDTRiver Flood AdvisoryOHXLawrence20 hr
Oct 6, 1:14 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Maury2 hr
Oct 6, 2:30 AM CDTFlash Flood WarningOHXHickman, Maury2 hr
Oct 6, 2:48 AM CDTAreal Flood AdvisoryOHXDickson, Hickman2 hr
Oct 6, 3:06 AM CDTFlash Flood WatchOHXBedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more28 hr
Oct 6, 3:31 AM CDTFlash Flood WarningOHXDickson119 min
Oct 6, 3:48 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery2 hr
Oct 6, 10:48 AM CDTSpecial Weather StatementOHXVan Buren27 min
Oct 6, 11:43 AM CDTSpecial Weather StatementOHXWhite32 min
Oct 6, 11:59 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White46 min
Oct 6, 2:49 PM CDTAreal Flood AdvisoryOHXCumberland, Overton, Putnam, Van Buren, White4 hr
Oct 6, 3:41 PM CDTSpecial Weather StatementOHXFentress34 min
Oct 6, 3:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Oct 6, 3:56 PM CDTFlash Flood WarningOHXVan Buren6 hr
Oct 6, 4:14 PM CDTSpecial Weather StatementOHXFentress31 min
Oct 6, 4:22 PM CDTAreal Flood AdvisoryOHXFentress113 min
Oct 6, 4:45 PM CDTSpecial Weather StatementOHXPickett30 min
Oct 6, 5:01 PM CDTSpecial Weather StatementOHXRutherford29 min
Oct 6, 5:05 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford25 min
Oct 6, 5:09 PM CDTTornado WarningOHXCumberland36 min
Oct 6, 5:29 PM CDTSpecial Weather StatementOHXRutherford31 min
Oct 6, 5:35 PM CDTAreal Flood AdvisoryOHXFentress, Pickett115 min
Oct 6, 5:44 PM CDTTornado WarningOHXCumberland31 min
Oct 6, 6:14 PM CDTSpecial Weather StatementOHXCumberland31 min
Oct 6, 6:20 PM CDTTornado WarningOHXCumberland, Fentress25 min
Oct 6, 6:47 PM CDTSpecial Weather StatementOHXHickman28 min
Oct 6, 6:53 PM CDTTornado WarningOHXFentress37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.